Alert archive / Michigan / Red Flag Warnings in 2019

Red Flag Warning 1, NWS Grand Rapids, MI

April 22, 201923 counties in Michigan

NWS Grand Rapids, MI issued this red flag warning at Apr 22, 2019, 9:58 AM EDT for 23 counties in Michigan. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2019, 9:58 AM EDT (13:58 UTC)
Expired
Apr 22, 2019, 8:00 PM EDT
In force
10 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2019-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2019-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS83 KGRR 221358
RFWGRR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Rapids MI
958 AM EDT Mon Apr 22 2019

MIZ037>040-043>046-050>052-056>059-064>067-071>074-222200-
/O.NEW.KGRR.FW.W.0001.190422T1358Z-190423T0000Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
958 AM EDT Mon Apr 22 2019

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Grand Rapids has issued a Red
Flag Warning, which is in effect until 8 PM EDT this evening.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 25 percent.

* Temperatures...In the 70s, possibly near 80.

* Impacts...Burn restrictions are in effect for some areas. For 
  more information on burn restrictions...visit the Michigan DNR 
  website at www.michigan.gov/burnpermit or call 866-922-2876.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. The combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

Be careful with any activities that could potentially lead to a
wildfire. Camping...outdoor grills...smoking materials...chain
saws...and all terrain vehicles all have the potential to throw a
spark and ignite a dangerous and destructive fire. 

&&

$$

Meade
1 follow-up statement
717 
WWUS83 KGRR 221949
RFWGRR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Rapids MI
349 PM EDT Mon Apr 22 2019

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230000-
/O.CON.KGRR.FW.W.0001.000000T0000Z-190423T0000Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
349 PM EDT Mon Apr 22 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Winds...South around 15 mph with gusts up to 30 mph.

* Relative Humidity...As low as 25 percent.

* Temperatures...In the mid 70s to near 80.

* Impacts...Burn restrictions are in effect for some areas. For 
  more information on burn restrictions...visit the Michigan DNR 
  website at www.michigan.gov/burnpermit or call 866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. The combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

Be careful with any activities that could potentially lead to a
wildfire. Camping...outdoor grills...smoking materials...chain
saws...and all terrain vehicles all have the potential to throw a
spark and ignite a dangerous and destructive fire.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Apr 22, 7:37 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 22, 7:37 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
737 AM EDT Mon Apr 22 2019

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 322 AM EDT Mon Apr 22 2019

- Partly sunny and warm today - Highs near 80.

- Showers likely tonight, perhaps a thunderstorm.

- Much cooler Tuesday - Highs in the mid 50s.

- Chance of light rain Thursday.

&&

.DISCUSSION...(Today through next Sunday)
Issued at 322 AM EDT Mon Apr 22 2019

Today will be warm and breezy. South flow will strengthen over the
Ohio Valley in response to a developing Plains low. This will push
temperatures close to 80 this afternoon. The low will move northeast
across northern Lower tonight and showers are expected to develop
along the front. There is some instability ahead of the front,
especially over Wisconsin this afternoon where LI's near -5C are
expected. A few storms west of the lake could be strong. Elevated
li's near -4c are progd at 06z over the cwa and shear values near
40s kts suggest the potential for a few stronger storms over the cwa
too.

Another weaker front will push south across Lower Thursday and we
may see a shower with that too, but moisture will be limited.

Next weekend looks like it could be cool and wet as low pressure
moves across the state. Highs in the 50s are expected next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 737 AM EDT Mon Apr 22 2019

Solid VFR conditions are expected till near midnight (04z) at
which time an area of thunderstorms from WI should have reached
southwest MI taf sties. Even so,for the most part these storms
should be near and north of MKG. Expect some low clouds near the
frontal system toward 09z (ish).

It will be breezy today with 15 to 25 knot winds. Tonight expect
low level wind shear around 2000 ft in the 40 to 45 knot range.

&&

.MARINE...
Issued at 322 AM EDT Mon Apr 22 2019

After the cold front moves around midnight, winds will increase and
waves will build. As a result, we have issued a Small Craft Advisory
from 2 am through 8 pm Tuesday.

&&

.FIRE WEATHER...
Issued at 322 AM EDT Mon Apr 22 2019

Warm and breezy conditions will create a higher fire danger today
than yesterday. Most locations will be in the very high fire danger
for conifer fuels today. Highs near 80 and south winds gusting to
near 25 mph will create hazardous conditions. Min RH values will be
in the upper 20s this afternoon and a RFW headline may be needed,
but will be determined after consult with NFS later this morning.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 2 AM to 8 PM EDT Tuesday for
     LMZ844>849.

&&

SYNOPSIS...04
DISCUSSION...04
AVIATION...WDM
FIRE WEATHER...04
MARINE...04
Hazardous weather outlook, Apr 22, 9:15 AM EDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
915 AM EDT Mon Apr 22 2019

MIZ037>040-043>046-050>052-056>059-064>067-071>074-231315-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
915 AM EDT Mon Apr 22 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

The combination of dry conditions, gusty winds, and warm
temperatures will lead to an increased wildfire risk this
afternoon especially north of a line from Holland to Mount
Pleasant.

Shower and a few thunderstorms are possible after dark tonight.
Some storms may produce small hail, gusty winds, and downpours. No
severe weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather conditions are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-231315-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
915 AM EDT Mon Apr 22 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Conditions will be hazardous to small crafts after dark tonight
through Tuesday evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Conditions will be hazardous to small crafts through Tuesday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

BORCHARDT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:29 AM EDTSmall Craft AdvisoryGRR40 hr

Nearby

Red Flag Warnings in Michigan, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.